Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 177, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 14, 2004, 5:20 PM EDT for Cuyahoga County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 5:20 PM EDT (21:20 UTC)
- Expired
- Jun 14, 2004, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 18 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 10:40 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
056
WUUS51 KCLE 142120
SVRCLE
OHC035-142215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
520 PM EDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
* UNTIL 615 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS 12 MILES SOUTHWEST OF WESTLAKE...OR ABOUT 2
MILES SOUTHWEST OF ELYRIA...MOVING EAST AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLEVELAND
CLEVELAND HEIGHTS
EUCLID
LAKEWOOD
NORTH ROYALTON
PARMA
SOLON
STRONGSVILLE
WESTLAKE
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4157 8148 4156 8138 4135 8138 4135 8160
4128 8156 4128 8187 4135 8186 4135 8196
4150 8196 4149 8172 4162 8152
$$
GGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:11 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 3:11 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 311 PM EDT MON JUN 14 2004 .DISCUSSION... BOW ECHO IS RACING RAPIDLY EAST ACROSS THE AREA THIS AFTERNOON. LINE IS INTENSIFYING AND INCREASING IN AREAL COVERAGE WITH TIME. UNSTABLE ATMOSPHERE AHEAD OF THE BOW ECHO WILL SUSTAIN ACTIVITY AS IT MOVES EAST ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS WITH POTENTIAL FOR LARGE HAIL. RAINFALL AMOUNTS APPEAR TO BE AROUND ONE INCH WITH THE LINE WHICH HELPS WITH FLOODING POTENTIAL ACROSS THE AREA. AFTER LINE MOVES THROUGH THE AREA THIS EVENING...WILL KEEP MENTION OF A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME WESTERN PORTIONS OF THE AREA AND CHANCE POPS IN THE EAST. WEAK SHORTWAVE MOVES EAST OF THE AREA WITH THE BOW ECHO FOLLOWED BY ANOTHER SHORTWAVE TROUGH MOVING EAST ACROSS THE AREA OVERNIGHT TONIGHT. NVA BEGINS TO BUILD INTO THE AREA AFTER MIDNIGHT TO BEGIN SETTING UP A PATTERN OF DRY WEATHER FOR TUESDAY THROUGH AT LEAST WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE AREA TUESDAY AND SHIFT EAST BY TUESDAY NIGHT. AIR MASS WILL REMAIN QUITE WARM ON TUESDAY WITH LOWS TONIGHT AND TUESDAY NIGHT IN THE 60S AND HIGHS ON TUESDAY IN THE MIDDLE LOWER TO MIDDLE 80S. ANOTHER TROUGH WILL APPROACH THE FORECAST AREA WEDNESDAY AND WILL BRING A SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA ONCE AGAIN. UPPER LEVEL VORT MAX WILL LIFT NORTH INTO THE FORECAST AREA WEDNESDAY NIGHT BRINGING THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. WARM FRONT WILL LIFT NORTH ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON WHERE IT WILL BECOME NEARLY STATIONARY OVER LAKE ERIE WHILE A WEAK WAVE OF LOW PRESSURE MOVES NORTHEAST ALONG THE BOUNDARY THURSDAY. AFTER WAVE MOVES EAST OF THE AREA...THE WHOLE PACKAGE SHIFTS SOUTH OF THE FORECAST AREA THURSDAY NIGHT SETTING UP FOR A DRY DAY ON FRIDAY. WILL ALSO KEEP SATURDAY DRY FOR NOW AS NEXT STORM SYSTEM TRACKS TOWARD THE FORECAST AREA. PRECIPITATION MAY HOLD OFF UNTIL SATURDAY EVENING. SYSTEM WILL MOVE FAIRLY FAST THROUGH THE AREA BUT WILL CARRY A CHANCE INTO SUNDAY FOR MORE SHOWERS AND THUNDERSTORMS. CONSENSUS IS THAT UPPER LEVEL SYSTEM WILL STAY FAR ENOUGH NORTH IN CANADA THAT WE CAN LEAVE MONDAY DRY FOR NOW. EXPECTING A BIT OF A COOL DOWN AS BROAD UPPER LEVEL TROUGH SETS UP NORTH OF THE FORECAST AREA BUT ZONAL FLOW WILL DOMINATE THE FORECAST AREA PUMPING COOL AIR MASS INTO THE AREA. HIGHS WILL BE IN THE LOWER 70S WITH A WARMING TREND INTO THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH IN EFFECT FOR LUCAS...WOOD...HANCOCK...OTTAWA... SANDUSKY...SENECA...WYANDOT...ERIE...HURON...ASHLAND...MARION... MORROW...CRAWFORD...LORAIN...CUYAHOGA...MEDINA...ASHLAND... RICHLAND...KNOX...HOLMES...WAYNE...STARK...AND SUMMIT UNTIL 1 AM TUESDAY. SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHERN OHIO UNTIL 6 PM. PA...NONE. && LOMBARDY
Hazardous weather outlook, Jun 14, 7:18 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 718 AM EDT MON JUN 14 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141417- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 718 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. MOIST AND UNSTABLE AIR IS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 14, 1:13 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 113 PM EDT MON JUN 14 2004 OHZ003-006>008-017-018-027-028-141906- CRAWFORD OH-HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH- WOOD OH-WYANDOT OH- 113 PM EDT MON JUN 14 2004 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM... ...FLOOD WATCH IS IN EFFECT UNTIL 1 AM... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE THROUGH NORTHERN INDIANA AT 50 MILES AN HOUR. WITH THIS CURRENT MOVEMENT THIS LINE OF STORMS WILL ENTER NORTHWEST OHIO AROUND 2 PM AND INTO THE TOLEDO...BOWLING GREEN AND FINDALY METRO AREAS BY 3 PM. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND HEAVY RAIN. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR MUCH OF THE AREA. RAINFALL AMOUNTS OF LESS THAN AN INCH AN HOUR COULD BEGIN TO PRODUCE FLOODING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Jun 14, 4:09 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
409 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 S BOWLING GREEN 41.38N 83.65W
06/14/2004 WOOD OH AMATEUR RADIO
LARGE TREES DOWN SOUTH OF CITY. ONE LARGE TREE FELL
THROUGH A TRAILER HOME.
0330 PM TSTM WND DMG SYLVANIA 41.71N 83.71W
06/14/2004 LUCAS OH AMATEUR RADIO
NUMEROUS LARGE TREES DOWN AND POWER OUTAGES COUNTY WIDE.
&&
GTGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:01 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 59 min |
| Jun 13, 8:05 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 55 min |
| Jun 13, 8:17 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 58 min |
| Jun 13, 8:19 PM EDT | Tornado Warning | CLE | Richland | 41 min |
| Jun 13, 8:21 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 13, 8:21 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 13, 8:39 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 66 min |
| Jun 13, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 34 min |
| Jun 13, 8:54 PM EDT | Tornado Warning | CLE | Ashland | 51 min |
| Jun 13, 9:03 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 57 min |
| Jun 13, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 63 min |
| Jun 13, 9:16 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 4 hr |
| Jun 13, 9:27 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 63 min |
| Jun 13, 9:59 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 61 min |
| Jun 13, 10:40 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 65 min |
| Jun 13, 11:06 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 54 min |
| Jun 14, 2:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 14, 2:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 14, 2:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 74 min |
| Jun 14, 3:24 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
| Jun 14, 3:42 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 63 min |
| Jun 14, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 57 min |
| Jun 14, 4:00 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 60 min |
| Jun 14, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Marion | 67 min |
| Jun 14, 4:38 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 14, 4:38 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 14, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 54 min |
| Jun 14, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 63 min |
| Jun 14, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 61 min |
| Jun 14, 5:11 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 64 min |
| Jun 14, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 59 min |
| Jun 14, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 42 min |
| Jun 14, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 65 min |
| Jun 14, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 63 min |
| Jun 14, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 58 min |
| Jun 14, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 55 min |
| Jun 14, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 61 min |
| Jun 14, 6:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 14, 6:04 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 56 min |
| Jun 14, 6:16 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 59 min |
| Jun 14, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 67 min |
| Jun 14, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.